U.S. doctors online nowAsk doctors free
Scranton, PA
A 28-year-old female asked:

Tapering off of .5 mg of klonopin after taking it for 10 yrs for anxiety and ocd. taking zoloft (sertraline) in its place. what withdrawal symptoms will i have?

2 doctor answers3 doctors weighed in
Dr. Ronald Krauser
A Verified Doctoranswered
Rheumatology 53 years experience
Probably none: If you taper this med very slowly you should have no issues. You were only on a very low dose to begin with.
Dr. Gerald Bausek
Psychiatry 43 years experience
It sounds like a good plan. You may not have any withdrawal symptoms as Klonopin 0.5mg is a low dose, but if you do consult with your doctor. S/he might advise a gentle tapering like a half tablet (0.25mg) daily for 1-4weeks. If needed, it can be followed by 0.25mg every other day for 1-4weeks. Taking Klonopin for 10years may result in a psychological dependence and a gentle taper may be helpful

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 30, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.